Alert archive / Maine / Small Craft Advisories in 2012
Small Craft Advisory 8, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Jan 18, 2012, 9:03 PM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2012, 9:03 PM EST (02:03 UTC)
- Expired
- Jan 19, 2012, 3:41 AM EST
- In force
- 7 hr
- Issued by
- NWS Gray, ME
The text
As transmitted, in the capitals the NWS used until 2016.
807 WHUS71 KGYX 190203 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 903 PM EST WED JAN 18 2012 ...SMALL CRAFT CONDITIONS CONTINUE AS WINDS AND SEAS GRADUALLY DECREASE... ANZ150-152-154-190900- /O.CAN.KGYX.GL.W.0005.000000T0000Z-120119T0300Z/ /O.NEW.KGYX.SC.Y.0008.120119T0203Z-120119T0900Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 903 PM EST WED JAN 18 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ151-153-190315- /O.CAN.KGYX.SC.Y.0007.000000T0000Z-120119T0600Z/ PENOBSCOT BAY-CASCO BAY- 903 PM EST WED JAN 18 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
1 follow-up statement
755 WHUS71 KGYX 190841 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 341 AM EST THU JAN 19 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... ANZ150-152-154-190945- /O.CAN.KGYX.SC.Y.0008.000000T0000Z-120119T0900Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 341 AM EST THU JAN 19 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Jan 18, 9:01 PM EST, 2 minutes earlier.
Area forecast discussion, Jan 18, 9:01 PM EST, 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAY ME
901 PM EST WED JAN 18 2012
.SYNOPSIS...
HIGH PRESSURE WILL BUILD OVER THE REGION TONIGHT...CRESTING TOWARD
THURSDAY MORNING. HIGH PRESSURE WILL SHIFT OFFSHORE ON THURSDAY AS
LOW PRESSURE APPROACHES FROM THE WEST. LOW PRESSURE WILL CROSS THE
AREA THURSDAY NIGHT...PUSHING INTO THE GULF OF MAINE BY FRIDAY
MORNING. HIGH PRESSURE WILL BUILD IN FROM THE WEST ON FRIDAY AS
LOW PRESSURE SHIFTS INTO THE MARITIMES. HIGH PRESSURE WILL SHIFT
OFFSHORE FRIDAY NIGHT. LOW PRESSURE WILL PASS OUT TO SEA SOUTH OF
NEW ENGLAND ON SATURDAY. HIGH PRESSURE WILL BUILD IN FROM THE
NORTHWEST SATURDAY NIGHT AND SUNDAY...SHIFTING EAST INTO THE
MARITIMES SUNDAY NIGHT. A WARM FRONT WILL APPROACH SOUTHERN NEW
ENGLAND FROM THE SOUTHWEST ON MONDAY. A BROAD AREA OF LOW PRESSURE
WILL DEVELOP OVER NEW ENGLAND MONDAY NIGHT AND WILL SHIFT EAST OF
THE REGION ON TUESDAY. HIGH PRESSURE WILL GRADUALLY BUILD IN FROM
THE WEST TUESDAY NIGHT AND WEDNESDAY.
&&
.NEAR TERM /UNTIL 7 AM THURSDAY MORNING/...
UPDATE...MINOR CHANGES TO THE GRIDS ADJUSTING TO CURRENT CONDS.
PREVIOUS DISCUSSION...HIGH PRESSURE BUILDING IN FROM THE WEST
WILL CREST OVER THE REGION OVERNIGHT. EXPECT WINDS TO QUICKLY DROP
OFF THIS EVENING RESULTING IN GOOD RADIATIONAL COOLING. LOOKING
FOR LOW TEMPS BY THURSDAY MORNING FROM 10 TO 15 BELOW IN THE NORTH
AND 5 BELOW TO 10 ABOVE IN THE SOUTHERN AND COASTAL AREAS.
&&
.SHORT TERM /7 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
SUNNY START TO THURSDAY AS HIGH PRESSURE SHIFTS OFFSHORE. EXPECT
CLOUDS TO QUICKLY SHIFT INTO THE REGION FROM THE WEST DURING THE
AFTERNOON AS LOW PRESSURE CROSSING SOUTHERN CANADA AND A TRAILING
COLD FRONT APPROACHES FROM THE WEST. AT THE SAME TIME INCREASING
ONSHORE FLOW WILL BRING LOW CLOUDS IN OFF THE WATER AND PERHAPS A
FEW OCEAN EFFECT FLURRIES BY LATE IN THE DAY IN SOUTHEAST NEW
HAMPSHIRE AND SOUTHWEST MAINE. WILL ALSO LIKELY SEE SOME LIGHT
SNOW BREAKING OUT IN THE CONNECTICUT VALLEY AND WESTERN NEW
HAMPSHIRE DURING THE LATE AFTERNOON AND EARLY EVENING BUT ANY
ACCUMULATION SHOULD BE LIGHT. WILL BE FAIRLY CHILLY WITH TEMPS
FROM THE MID TEENS IN THE NORTH TO THE MID 20S IN THE SOUTH.
LOW PRESSURE REDEVELOPS ALONG THE FRONT AS IT PUSHES INTO SOUTHERN
NEW ENGLAND THURSDAY NIGHT...SHIFTING INTO THE GULF OF MAINE BY
FRIDAY MORNING. SNOWFALL AMOUNTS OVERNIGHT WILL GENERALLY BE IN
THE 2 TO 4 INCH RANGE ACROSS MOST OF NEW HAMPSHIRE AND NORTHWEST
MAINE. LOW PRESSURE INTENSIFYING AS IT PUSHES INTO THE GULF OF
MAINE WILL LIKELY ENHANCE PRECIP AMOUNTS IN SOUTHERN AND COASTAL
MAINE FROM PORTLAND TO THE MID COAST WITH 4 TO 6 INCHES POSSIBLE
BY FRIDAY MORNING. SNOW WILL QUICKLY END IN NEW HAMPSHIRE BEFORE
DAY BREAK WITH PARTIAL CLEARING.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
A WEAK FNT MOVES IN FROM THE W THURSDAY NGT WITH A WEAK SFC LOW
FORMING ALONG IT AS IT MOVES BY FRIDAY MORNING. AIR MASS IS PLENTY
CD ENOUGH FOR PRCP TO FALL AS SN...THOUGH IT WILL BE LGT WITH SOME
LGT ACCUMULATION PSBL.
BEHIND THIS SYSTEM HIGH PRES BUILDS IN WITH FAIR CD WX FOR THE REST
OF THE DAY FRIDAY AND INTO FRIDAY EVENING. A SFC LOW MOVES BY TO OUR
S ON SATURDAY IN ASSOCIATION WITH A WEAK UPR LVL TROF/VORTICITY MAX
WHICH IS LOST IN THE BROADER UPR LVL FLOW. STILL SOME WRM AIR
ADVECTION WITH THIS SYSTEM TO BRING SOME -SN TO THE FCST AREA. THE
NAM MODEL IS SUGGESTING THAT SOME WRM AIR SEEPS NORTHWARD TO CAUSE
SOME MIXED PRCP OVER SRN MOST AREAS...THOUGH BARELY SO. OTHER MODELS
ARE COLDER SO WILL GO WITH THE COLDER SOLUTION AT THIS TIME. THIS
SYSTEM COULD PRODUCE SOME LGT SN ACCUMULATION.
HIGH PRES FOLLOWS SATURDAY NGT AND SUNDAY WITH FAIR WX. ANOTHER
SYSTEM MOVES IN SUNDAY NGT AND MONDAY AS A BROAD SW FLOW ALOFT
DEVELOPS AHEAD OF A LARGE TROF BEING CARVED OUT OVER THE NATION'S
MID SECTION. A SFC LOW MOVES INTO THE GREAT LAKES WHILE A SECONDARY
LOW FORMS ALONG THE MID ATLANTIC COAST. THIS ALLOWS CD AIR TO HOLD
ON OVER NRN NEW ENGLAND AS INDICATED BY SFC RIDGING FROM THE HIGH TO
THE NE AND COLDER H8 TEMPS HOLDING ON DESPITE WRM AIR ADVECTION.
THIS SYSTEM WILL LIKELY LEAD TO MIXED PRCP WITH SN PSBL EARLY ON AND
MORE SO OVER FAR NRN ZONES WITH PRCP LIKELY CHANGING TO RA LATER IN
THE EVENT...ESPECIALLY OVER MORE SRN AND COASTAL AREAS AS THE SYSTEM
IS SLOW TO MOVE THRU WITH PRCP LASTING THRU TUESDAY AS CURRENTLY
INDICATED BY THE MODELS.
GENERALLY USED GFS40...HPC QPF AND BLEND OF MAV/MET MOS FOR THURSDAY
NGT THRU FRIDAY. USED GMOS FOR REST OF THE LONG TERM FCST... EXCEPT
USED A BLEND OF GFS40 AND MEX MOS GUIDANCE FOR MAX AND MIN TEMPS.
&&
.AVIATION /02Z THURSDAY THROUGH MONDAY/...
SHORT TERM...VFR TONIGHT THROUGH THURSDAY MORNING. MVFR/IFR
CEILINGS DEVELOP OVER SOUTHEAST NEW HAMPSHIRE AND SOUTHWEST MAINE
THURSDAY AFTERNOON. IFR/LIFR CEILINGS/VSBY THURSDAY
NIGHT...IMPROVING FROM WEST TO EAST LATE.
LONG TERM...MVFR TO IFR IN -SN PSBL THURSDAY NGT INTO FRIDAY
MORNING AND AGAIN SATURDAY INTO SATURDAY EVENING. IFR TO LIFR PSBL
IN MIXED PRCP LATE SUNDAY NGT THRU TUESDAY.
&&
.MARINE...
SHORT TERM...WINDS AND SEAS WILL CONTINUE TO DECREASE TNGT. SCA
CONDS WILL LINGER ON THE OUTER WATERS INTO THE EARLY MORNING HRS.
LONG TERM...
CONDITIONS PRIMARILY BELOW SCA LEVELS THRU EARLY TUESDAY AS WEAK LOW
PRES MOVES THRU FOLLOWED BY HIGH PRES...ANOTHER WEAK LOW THEN
ANOTHER HIGH PRES. A STRONGER LOW MAY BRING SCA CONDITIONS LATE
TUESDAY.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EST THURSDAY FOR ANZ150-152-
154.
&&
LEGROHazardous weather outlook, Jan 18, 8:59 PM EST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 859 PM EST WED JAN 18 2012 MEZ007>009-012-018-019-023-024-NHZ001>010-013-014-200200- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- INTERIOR YORK-INTERIOR CUMBERLAND-COASTAL YORK-COASTAL CUMBERLAND- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 859 PM EST WED JAN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SNOW IS EXPECTED ACROSS THE REGION THURSDAY NIGHT INTO FRIDAY MORNING. LIGHT ACCUMULATIONS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ150>154-200200- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 859 PM EST WED JAN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MEZ013-014-020>022-025>028-200200- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-ANDROSCOGGIN-KENNEBEC- INTERIOR WALDO-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- 859 PM EST WED JAN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR A PLOWABLE SNOWFALL IS INCREASING FOR THE MIDCOAST AND ADJACENT INTERIOR. LOW PRESSURE DEVELOPING IN THE GULF OF MAINE WILL ENHANCE SNOWFALL THURSDAY NIGHT INTO FRIDAY MORNING. MODERATE ACCUMULATIONS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 3:24 AM EST | Winter Weather Advisory | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 4 more | 29 hr |
| Jan 19, 2:32 PM EST | Small Craft Advisory | GYX | 28 hr |
Nearby
Small Craft Advisories in Maine, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.